Alert archive / Vermont / Wind Advisories in 2006

Wind Advisory 5, NWS Burlington, VT

April 23, 20064 counties in Vermont

NWS Burlington, VT issued this wind advisory at Apr 23, 2006, 12:30 PM EDT for 4 counties in Vermont. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2006, 12:30 PM EDT (16:30 UTC)
Expired
Apr 23, 2006, 11:56 PM EDT
In force
11 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
760 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 231630
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1230 PM EDT SUN APR 23 2006

...WIND GUSTS UP TO 55 MPH POSSIBLE OVER THE WESTERN SLOPES OF THE
GREEN MOUNTAINS UNTIL MIDNIGHT TONIGHT...

.A SECONDARY LOW PRESSURE AREA DEVELOPING OVER NEW JERSEY COMBINED
WITH A HIGH PRESSURE AREA OVER THE CANADIAN MARITIMES ARE HELPING
TO PRODUCE STRONG GUSTY WINDS OVER THE HIGHER ELEVATIONS OF THE GREEN
MOUNTAINS IN VERMONT. WINDS ARE EXPECTED TO DIMINISH OVER THE HIGHER
ELEVATIONS OF THE GREEN MOUNTAINS BY MIDNIGHT TONIGHT.

VTZ016>019-240030-
/O.NEW.KBTV.WI.Y.0005.060423T1630Z-060424T0400Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1230 PM EDT SUN APR 23 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS
IN EFFECT UNTIL MIDNIGHT TONIGHT.

GUSTY SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED TO
CONTINUE ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH
MIDNIGHT TONIGHT...WITH WIND GUSTS UP TO 55 MPH POSSIBLE. A FEW REPORTS
OF WIND GUSTS OVER 50 MPH HAVE BEEN RECEIVED BY THE NATIONAL
WEATHER SERVICE IN BURLINGTON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER
OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

WGH
2 follow-up statements
000 
WWUS71 KBTV 240035
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
835 PM EDT SUN APR 23 2006

...WIND GUSTS UP TO 55 MPH POSSIBLE OVER THE WESTERN SLOPES OF
THE GREEN MOUNTAINS UNTIL MIDNIGHT TONIGHT...

.A BROAD AREA OF LOW PRESSURE OVER NEW YORK AND PENNSYLVANIA
COMBINED WITH A HIGH PRESSURE AREA OVER THE CANADIAN MARITIMES
ARE HELPING TO PRODUCE STRONG GUSTY WINDS OVER THE HIGHER
ELEVATIONS OF THE GREEN MOUNTAINS IN VERMONT. WINDS ARE EXPECTED
TO DIMINISH OVER THE HIGHER ELEVATIONS OF THE GREEN MOUNTAINS BY
MIDNIGHT TONIGHT.

VTZ016>019-240400-
/O.CON.KBTV.WI.Y.0005.000000T0000Z-060424T0400Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
835 PM EDT SUN APR 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS
IN EFFECT UNTIL MIDNIGHT TONIGHT.

GUSTY SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE
ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH MIDNIGHT
TONIGHT...WITH WIND GUSTS UP TO 55 MPH POSSIBLE. A FEW REPORTS OF
WIND GUSTS OVER 50 MPH HAVE BEEN RECEIVED BY THE NATIONAL WEATHER
SERVICE IN BURLINGTON...ALONG WITH A COUPLE OF REPORTS OF DOWNED
TREE LIMBS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER
OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 240356
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1156 PM EDT SUN APR 23 2006

...STRONG GUSTY WINDS DIMINISHING ALONG THE WESTERN SLOPES OF THE
GREEN MOUNTAINS...


VTZ016>019-240500-
/O.CAN.KBTV.WI.Y.0005.000000T0000Z-060424T0400Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1156 PM EDT SUN APR 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. SOUTHEAST
WINDS HAVE DECREASED TO 15 TO 30 MPH. THESE WINDS WILL CONTINUE
TO DIMINISH OVERNIGHT...TO SPEEDS OF 5 TO 15 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:00 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 23, 11:00 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1100 AM EDT SUN APR 23 2006

.SHORT TERM /REST OF TODAY/...
COMPOSITE RADAR LOOP SHOWING RAIN COVERING MOST OF THE FORECAST
AREA AT THIS TIME. PREVIOUS FORECAST HAS THIS COVERED WELL.
HAVE RECEIVED SOME REPORTS OF HIGHER WIND GUSTS OVER THE GREEN
MOUNTAINS THIS MORNING. HAVE ALREADY SENT OUT UPDATED ZONE FORECASTS
TO MENTION WIND GUSTS AROUND 30 MPH OVER THE HIGHER ELEVATIONS...BUT
WITH SOME LOCALLY HIGHER WIND GUSTS POSSIBLE OVER THE HIGHER
ELEVATIONS. BUFKIT SOUNDINGS STILL SHOW A LOW LEVEL INVERSION OVER
THE REGION THROUGH THE REMAINDER OF TODAY...SO AM NOT EXPECTING ANY
OF THESE STRONGER WINDS TO MIX DOWN INTO VALLEY LOCATIONS.
OTHERWISE...THE REMAINDER OF THE FORECAST LOOKS GOOD.
&&

.PREV DISCUSSION...
 /ISSUED 250 AM EDT SUN APR 23 2006/

SHORT TERM /TODAY THROUGH TUESDAY/...
AFTER SEVERAL DAYS W/ NO RAINFALL...CWA FINALLY RECEIVING MUCH
NEEDED RAINFALL. STAGNANT CUTOFF LOW STILL REMAINS EMBEDDED OVER THE
GREAT LKS REGION. WK OCCLUDED FRNT PUSHING PRECIP INTO THE REGION
ATTM...WITH SFC LOW OVER DELMARVA ENHANCING MOISTURE INFLOW ACROSS
THE AREA. THIS WILL CONTINUE THROUGH MUCH OF DAY. DRYSLOT SHOWING UP
ON RADAR/IR SAT WILL WORK EAST FROM WESTERN NY/PA LATER TDY...AS
MDLS HAVE LOW OVER GREAT LKS FINALLY PUSHING EAST. WILL BE KEEPING
HIR POPS FOR FIRST HALF OF TDY...TAPERING OFF OVERNGT INTO MON AS
DRYSLOT/LOW WORKS EAST. LINGERING PRECIP INTO MON AS LOW STALLS
SOMEWHAT WITH STRONG BLOCKING RIDGE OFF THE COAST...AND FINALLY
CLRING BY MON NGT/EARLY TUES MORN. MDLS HINT AT A FEW BREAKS ON TUES
IN ADVANCE OF CD FRNT WHICH SET TO PUSH THRU CWA LATE TUES INTO TUES
NGT. HAVE GONE AHEAD AND BUMPED UP WINDS ON TUES AHEAD OF FRNT...AS
MDL GUIDANCE SUGGESTING WINDS INCR...WHICH CURRENT GRIDS DO NOT SHOW
TIL LATE IN DAY. WITH CLD COVER/PRECIP TDY/TNGT WILL BE GOING A FEW
DEGREES COOLER THAN WHAT GFS MDL GUIDANCE SHOWS.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO CHANGES PLANNED FOR THE EXTENDED PORTION OF THE FORECAST ATTM.
MDLS STILL HAVE FRNTL SYSTEM PUSHING THRU CWA FOR TUES NGT...CLRING
REGION BY WED MORN. SYSTEM PACKS A QUICK PUNCH AS IT MVS THRU
FA...AND CONSIDERATION FOR NEXT SHIFT TO PUT IN MENTION OF
THUNDER...ALONG WITH INCR IN WINDS. BUFKIT SHOWS STRONG OMEGA
BULLSEYE WITH LITTLE CAPE. OTHER CONCERN TO BE LOOKED AT FOR WED
MORN FOR WRAP-AROUND MOISTURE IS COLD POOL OF AIR WORKING SE FROM
CENTRAL CANADA. 850MB TEMPS DOWN TO -10C TO -14C...ESPECIALLY FOR
NORTHERN CWA...WHICH COULD WARRANT MENTION OF -SW THERE. TROUGH MVG
AROUND THIS EXITING LOW WED NGT/THURS MORN COULD FURTHER ENHANCE
PROB FOR -SW. HIGH PRESSURE RIDGE BUILDS INTO THE NE THURS DURING
THE DAY INTO BEGINNING PART OF NEXT WEEKEND.

AVIATION...
LARGE PRECIPITATION SHIELD OVER THE AREA EARLY THIS MORNING IS
MOVING VERY SLOWLY TO THE EAST. AS A RESULT...RAIN WILL CONTINUE
THROUGH 00Z TONIGHT WITH VISIBILITIES LOWERING INTO THE MVFR
CATEGORY AFTER 12Z FOR ALL AREAS. THE PRECIPITATION WILL COME TO AN
END FROM WEST TO EAST AFTER 00Z...WITH JUST SOME LINGERING SHOWERS
AROUND.  CEILINGS THROUGH THE PERIOD WILL BE IN THE VFR CATEGORY
EARLY...THEN GENERALLY IN THE MVFR CATEGORY THROUGHOUT THE REMAINDER
OF THE PERIOD. WIND SPEEDS WILL GENERALLY BE LESS THAN 10 KNOTS
THROUGH THE PERIOD AND WILL BE FROM THE EAST OR SOUTHEAST.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...WGH
Hazardous weather outlook, Apr 23, 4:00 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
400 AM EDT SUN APR 23 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-240800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
400 AM EDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN WILL PERSIST
THROUGH A BETTER PART OF THE PERIOD AS AN UPPER LEVEL LOW PRESSURE
SYSTEM MOVES VERY SLOWLY EASTWARD FROM THE EASTERN GREAT LAKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE UPPER LEVEL LOW
PRESSURE SYSTEM WILL BE RIGHT OVER THE AREA ON MONDAY...SO SHOWERS
WILL BE LIKELY. THE UPPER LEVEL LOW WILL EVENTUALLY MOVE EAST
MONDAY NIGHT...BUT ANOTHER TROUGH OF LOW PRESSURE WILL MOVE INTO
THE REGION TUESDAY AND WEDNESDAY AND BRING MORE PRECIPITATION TO
THE AREA. AT THIS TIME IT LOOKS LIKE HIGH PRESSURE WILL RETURN TO
THE REGION FOR THE THURSDAY THROUGH SATURDAY TIME PERIOD. THIS
WILL BRING DRIER WEATHER AND MORE SEASONAL TEMPERATURES TO THE
NORTH COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

EVENSON

Nearby

Wind Advisories in Vermont, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.